Thunderstorm Wind, Russell
- When
- May 26, 9:30 PM CST
- Where
- Russell County, Lucas
- Measured
- 61 kt (70 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 39.050, -98.550
Tree damage.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 26, 2:27 PM CST, 7 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 327 PM CDT SUN MAY 26 2002 THE MAIN CONCERN WITH THIS FORECAST WILL BE THE CHANCES OF CONVECTION THROUGH WEDNESDAY...AS UPPER LEVEL ENERGY COMBINES WITH TYPICAL MOISTURE FOR LATE MAY. TONIGHT IS VERY TRICKY IN REGARDS TO PRECIPITATION CHANCES. THE NEW MESO-ETA MODEL DEVELOPS WIDESPREAD CONVECTION ACROSS WESTERN KANSAS ON THE DRYLINE...AND BRINGS A SQUALL LINE ACROSS OUR AREA TONIGHT. HOWEVER...AS THE PREVIOUS FORECAST MENTIONED...FEEL THE PRECIPITATION MIGHT BE SCATTERED IN NATURE. WILL GO WITH 40 POPS IN THE CENTRAL SECTIONS...TO 30 IN THE SOUTHEAST. LOWS SHOULD GENERALLY AT OR JUST ABOVE 60 DEGREES WITH INCREASING SURFACE DEWPOINTS. ON MONDAY ISENTROPIC LIFT IN ASSOCIATION WITH ANOTHER SHORTWAVE WILL BRING THE CHANCE FOR MORE SCATTERED SHOWERS AND THUNDERSTORMS. BEST CHANCE WILL BE IN THE SOUTHWESTERN SECTIONS OF THE CWA. WILL TREND POPS FROM 5O IN THIS REGION...TO 30 POPS IN THE NORTHERN SECTIONS. CLOUDS AND POTENTIAL FOR PRECIPITATION SHOULD HOLD HIGHS BETWEEN 75 AND 80. MONDAY NIGHT AND TUESDAY POSE THE BEST CHANCE FOR PRECIPITATION AS SHORTWAVES CONTINUE TO TRACK ALONG THE OKLAHOMA...KANSAS BORDER. WILL GO WITH LIKELY POPS IN THE SOUTH...AND CHANCE POPS IN THE NORTH. HIGHS SHOULD ONLY BE BETWEEN 75 AND 80 WITH ALL THE PRECIPITATION. WILL JUST GO WITH A 20 POP ON WEDNESDAY...AS IT APPEARS MOST OF THE ENERGY SHOULD FINALLY MOVE TO OUR SOUTH...BUT CAN NOT RULE OUT WIDELY SCATTERED THUNDERSTORMS WITH ALL THE MOISTURE STILL AVAILABLE AND SOME WEAK CONVERGENCE. FOR THURSDAY THROUGH SUNDAY UPPER LEVEL RIDGING SHOULD BEGIN TO TAKE OVER. HIGH TEMPERATURES SHOULD WARM INTO THE 80S...AS WARMER MID LEVEL TEMPERATURES MOVE INTO THE REGION. WILL KEEP THINGS DRY AS MOST OF THE CONVECTION SHOULD TAKE PLACE TO OUR NORTH AND EAST. FCSTID =8/FRANK ICT 63 78 63 78 / 40 50 60 50 HUT 63 78 63 78 / 40 40 60 40 EWK 63 78 63 78 / 40 40 60 50 EQA 63 79 63 78 / 40 50 60 50 WLD 63 78 63 78 / 40 50 60 50 RSL 61 78 61 78 / 40 30 30 30 GBD 62 78 62 78 / 40 40 30 30 SLN 63 78 63 78 / 40 30 50 40 MPR 63 78 63 78 / 40 40 60 50 CFV 61 78 63 78 / 30 40 60 60 CNU 61 78 61 78 / 30 40 60 60 K88 61 78 61 78 / 30 40 60 60 .ICT...NONE.
KSZ082-270349- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1020 PM CDT SUN MAY 26 2002 ...PORTIONS OF SEVERE THUNDERSTORM WATCH 340 HAVE BEEN CANCELLED... IN SOUTH CENTRAL KANSAS THIS INCLUDES... KINGMAN COUNTY ALTHOUGH SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTH CENTRAL KANSAS OVERNIGHT...THE THREAT FOR SEVERE WEATHER HAS DIMINISHED. GUSTY WINDS TO 50 MPH AND SMALL HAIL MAY STILL BE POSSIBLE WITH THUNDERSTORMS FOR THE NEXT FEW HOURS. SEVERE THUNDERSTORM WATCH 340 FOR KINGMAN C0UNTY HAS BEEN CANCELLED.
The Grand Island radar (KUEX), 142 km away, was scanning. The volume nearest the first event began at 03:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288377.